MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/11 MM L E-CROSS; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/11 MM L E-CROSS; KNEE TIBIAL INSERT
Catalog Number 02.12.E0511FL
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 10/06/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 12 october 2023: lot 2243417: (b)(4) manufactured and released on 24-jan-2023.Expiration date: 2028-01-01.No anomalies found related to the problem.To date, (b)(4).Additional devices involved implanted on (b)(6) 2023 and explanted on (b)(6) 2023.Batch reviews performed on 12 october 2023.Gmk-sphere 02.07.1205l tibial tray fixed cemented size 5 l (k090988) lot 2237780: (b)(4) manufactured and released on 27-dec-2022.Expiration date: 2027-12-08.No anomalies found related to the problem.To date, (b)(4 of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.12.0006l femoral component sphere cemented size 6 l (k121416) lot 2245088: (b)(4) manufactured and released on 27-dec-2022.Expiration date: 2028-01-29.No anomalies found related to the problem.To date, (b)(4) of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.12.E004rp patella resurfacing size 4 e-cross (k202022) lot 2238000: (b)(4) manufactured and released on 09-nov-2022.Expiration date: 2027-10-20.No anomalies found related to the problem.To date, (b)(4) of the same lot have been sold with no similar reported event during the period of review.Investigation performed on the received pictures on 31 october 2023 by medacta knee r&d project manager: revision surgery after 2 weeks from primary due to infection on a patient that was already revised for infection.Pictures of the explanted components doesn't show any anomalies.Infection is an undesired event in knee replacement surgeries that requires revision of implanted components, unlikely caused by the hardware itself.From preliminary investigation, there is no evidence that the event is related to a faulty device.
 
Event or Problem Description
The patient had a primary knee surgery on (b)(6) 2023.On (b)(6) 2023, the patient came in due to signs of an infection and the pathogen is unknown.The surgeon performed a washout and revised the liner.The surgery was completed successfully.Presently, on (b)(6) 2023, the patient came in due to signs of an infection and the pathogen is unknown.The surgeon performed a washout, removed all implants, and implanted an antibiotic spacer.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager.Revision surgery of a gmk sphere implant after 2 weeks from primary implantation due to infection.No anomalies can be noted of the explanted components sent back for investigation.From visual inspection there is no evidence that the event is related to a faulty device.

Brand Name
GMK-SPHERE TIBIAL INSERT FIXED SPHERE FLEX SIZE 5/11 MM L E-CROSS
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key18083935
Report Number3005180920-2023-00859
Device Sequence Number6629606
Product Code JWH
UDI-Device Identifier07630971262034
UDI-Public07630971262034
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K202022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number02.12.E0511FL
Device Lot Number2243417
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date11/07/2023
Supplement Report FDA Received Date02/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale